MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO SUTURE LDR 70 RIGHT *EA; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US ARTHRO SUTURE LDR 70 RIGHT *EA; SUTURE/NEEDLE PASSER, REUSABLE
Model Number 214613
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).The lot number is not currently available.
 
Event or Problem Description
There was no adverse consequence to the patient.Tip was broken.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.The device was received at the service center.The complaint was confirmed.The following information was derived from the service report: this product is in state in which it cannot be used due to a broken tip.Also in order to repair it, it cannot be repaired as present product does not cover repairs.The broken tip may have been caused by user mishandling of the device.However, given the information provided we cannot discern a definitive root cause for the reported failure.No lot number was provided therefore a dhr review was not possible.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi:(b)(4).
 
Event or Problem Description
Additional information received from affiliate on 18 september 2018: it is unknown if there was any surgical delay or impact to the user.It is unknown how the procedure was completed or if alternatives were readily available.It is unknown when the tip broke so it is unknown if the broken tip remained in a patient.Additional information received on 24 september 2018: it was noted the product could not be used to due to the broken tip and the device was not repairable.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate udi: (b)(4).

Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7658210
Report Number1221934-2018-52836
Device Sequence Number2012075
Product Code LXH
UDI-Device Identifier10886705003969
UDI-Public(01)10886705003969
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number214613
Device Catalogue Number214613
Initial Date Received by Manufacturer 06/07/2018
Supplement Date Received by Manufacturer09/18/2018
12/05/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date10/10/2018
12/06/2018
Patient Sequence Number1